MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE PKG. 7MM X 23MM STRYKER BIOSTEON SCREW; SCREW, FIXATION, BONE

STRYKER ENDOSCOPY-SAN JOSE PKG. 7MM X 23MM STRYKER BIOSTEON SCREW; SCREW, FIXATION, BONE
Model Number 234-010-161
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.The device manufacturer date is not known at this time.However, should it become available it will be provided in future reports.Filing on behalf of oem biocomposites.
 
Event or Problem Description
It was reported that the screw broke during the procedure and the tip remains in the patient.
 
Additional Manufacturer Narrative
The device manufacturer date is not known.The product was returned for investigation and the reported failure mode was confirmed.Alleged failure: screw broke.According to biocomposites: "investigation findings are: the peak (tip) of the screw was likely rubbing against the bone during the insertion technique and movement, leading to a split device.The suspected root causes are forward force (insertion force) may have contributed to the peak of the screw to be split.The sides of the screw were not biting to the bone leading to a "loss of torque" feeling." the failure mode will be monitored for future reoccurrence.
 
Event or Problem Description

Brand Name
PKG. 7MM X 23MM STRYKER BIOSTEON SCREW
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
MDR Report Key11175303
Report Number0002936485-2021-00034
Device Sequence Number2350189
Product Code HWC
UDI-Device Identifier15060155710249
UDI-Public15060155710249
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K003641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number234-010-161
Device Catalogue Number234-010-161
Device Lot NumberBS200102
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2021
Initial Date Received by Manufacturer 12/18/2020
Supplement Date Received by Manufacturer12/18/2020
Initial Report FDA Received Date01/14/2021
Supplement Report FDA Received Date03/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age22 YR
Patient Weight166